Immune checkpoint inhibitors (ICIs) have been widely utilized in patients with cancer and established as a standard therapeutic modality for various solid tumors. Although generally well tolerated, ICIs can induce unique immune-related adverse events (irAEs) affecting systemic systems and organs, posing a significant challenge in clinical oncology practice. Neurological immune-related adverse events (N-irAEs) are relatively rare, but the clinical management of high-grade N-irAEs is extremely challenging and potentially life-threatening. Concurrently, the nonspecific manifestations and extensive differential diagnoses of N-irAEs render their diagnosis highly difficult, which may result in suboptimal clinical management. Herein, we report on a case of a patient with advanced breast cancer who developed severe adverse reactions subsequent to treatment with pucotenlimab and was diagnosed with anti-aquaporin 4 antibody (AQP4-Ab)-positive neuromyelitis optica spectrum disorder (NMOSD) following multidisciplinary discussion. Despite prompt administration of high-dose methylprednisolone and plasma exchange therapy, the patient’s neurological symptoms progressively worsened, leading to multiple organ dysfunction syndrome and subsequent death. A literature review on N-irAEs is also presented.
No takes yet. Share an insight, caveat, or question.
Zhang et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: